Alert archive / Oregon / Gale Watches in 2011
Gale Watch 21, NWS Portland, OR
NWS Portland, OR issued this gale watch at Nov 19, 2011, 2:30 PM PST. It took effect at Nov 21, 2011, 4:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 19, 2011, 2:30 PM PST (22:30 UTC)
- In effect from
- Nov 21, 2011, 4:00 AM PST
- Expired
- Nov 20, 2011, 2:36 PM PST
- In force
- Issued by
- NWS Portland, OR
The text
As transmitted, in the capitals the NWS used until 2016.
292 WHUS76 KPQR 192230 MWWPQR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 230 PM PST SAT NOV 19 2011 PZZ210-200630- /O.NEW.KPQR.RB.Y.0197.111119T2230Z-111120T0900Z/ COLUMBIA RIVER BAR- 230 PM PST SAT NOV 19 2011 ...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT UNTIL 1 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A SMALL CRAFT ADVISORY FOR ROUGH BAR...WHICH IS IN EFFECT UNTIL 1 AM PST SUNDAY. * IN THE MAIN CHANNEL... * GENERAL SEAS: COMBINED SEAS 11 FT THIS AFTERNOON SUBSIDING TO 7 FT TONIGHT. * FIRST EBB: SEAS BUILD TEMPORARILY TO 10 FT WITH BREAKERS POSSIBLE DURING THE EBB CURRENT AROUND 1115 PM THIS EVENING * SECOND EBB: SEAS BUILD TEMPORARILY TO 8 FT DURING THE EBB CURRENT AROUND 1215 PM SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ250-270-200630- /O.CON.KPQR.SW.Y.0068.000000T0000Z-111120T0600Z/ /O.NEW.KPQR.GL.A.0021.111121T1200Z-111123T1800Z/ COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM- 230 PM PST SAT NOV 19 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...GALE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH WEDNESDAY MORNING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * SEAS: COMBINED SEAS AROUND 10 TO 12 FT TODAY DROP BELOW 10 FT THIS EVENING. SEAS WILL BUILD TO 10 FT AGAIN LATE SUNDAY NIGHT AND RISE TO NEAR 15 FT BY MONDAY AFTERNOON...WITH POSSIBLE FURTHER RISES TO THE LOW 20S TUESDAY. * WINDS: SOUTH WINDS WILL INCREASE LATE SUNDAY NIGHT WITH 30 TO 40 KT POSSIBLE. STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH WEDNESDAY MORNING WITH POSSIBLE STORM FORCE GUSTS ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ255-275-200630- /O.CON.KPQR.SW.Y.0068.000000T0000Z-111120T0600Z/ /O.NEW.KPQR.GL.A.0021.111121T1200Z-111123T1800Z/ COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 230 PM PST SAT NOV 19 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...GALE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH WEDNESDAY MORNING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * SEAS: COMBINED SEAS AROUND 13 FT THIS MORNING SUBSIDE TO 11 FT LATE THIS AFTERNOON AND BELOW 10 FT TONIGHT. SEAS WILL BUILD TO 10 FT AGAIN LATE SUNDAY NIGHT AND RISE TO NEAR 15 FT BY MONDAY AFTERNOON...WITH POSSIBLE FURTHER RISES TO THE LOW 20S TUESDAY. * WINDS: SOUTH WINDS WILL INCREASE LATE SUNDAY NIGHT WITH 30 TO 40 KT POSSIBLE. STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH WEDNESDAY MORNING WITH POSSIBLE STORM FORCE GUSTS ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HTTP://WWW.WEATHER.GOV/PORTLAND
4 follow-up statements
741 WHUS76 KPQR 200434 MWWPQR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 834 PM PST SAT NOV 19 2011 PZZ250-255-270-275-201245- /O.CAN.KPQR.SW.Y.0068.000000T0000Z-111120T0600Z/ /O.CON.KPQR.GL.A.0021.111121T1200Z-111123T1800Z/ COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 834 PM PST SAT NOV 19 2011 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS. A GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH WEDNESDAY MORNING. * WINDS: SOUTH WINDS WILL INCREASE EARLY MONDAY MORNING WITH 35 TO 40 KT POSSIBLE. STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH WEDNESDAY MORNING WITH POSSIBLE STORM FORCE WINDS ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ210-200900- /O.CON.KPQR.RB.Y.0197.000000T0000Z-111120T0900Z/ COLUMBIA RIVER BAR- 834 PM PST SAT NOV 19 2011 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 1 AM PST SUNDAY... A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 1 AM PST SUNDAY. * IN THE MAIN CHANNEL... * GENERAL SEAS: COMBINED SEAS 7 FT TONIGHT. * FIRST EBB: SEAS BUILD TEMPORARILY TO 10 FT WITH BREAKERS POSSIBLE DURING THE EBB CURRENT AROUND 1115 PM TONIGHT. * SECOND EBB: SEAS BUILD TEMPORARILY TO 8 FT DURING THE EBB CURRENT AROUND 1215 PM SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ HTTP://WWW.WEATHER.GOV/PORTLAND
970 WHUS76 KPQR 201027 MWWPQR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 227 AM PST SUN NOV 20 2011 PZZ250-255-270-275-201830- /O.CON.KPQR.GL.A.0021.111121T1200Z-111123T1800Z/ COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 227 AM PST SUN NOV 20 2011 ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... A GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING. * WINDS: SOUTH WINDS WILL INCREASE EARLY MONDAY MORNING WITH 35 TO 40 KT POSSIBLE. STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH WEDNESDAY MORNING WITH POSSIBLE STORM FORCE WINDS ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HTTP://WWW.WEATHER.GOV/PORTLAND
970 WHUS76 KPQR 201640 MWWPQR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 840 AM PST SUN NOV 20 2011 PZZ250-255-270-275-210045- /O.CON.KPQR.GL.A.0021.111121T1200Z-111123T1800Z/ COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 840 AM PST SUN NOV 20 2011 ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... A GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING. * WINDS: SOUTH WINDS WILL INCREASE EARLY MONDAY MORNING WITH 35 TO 40 KT POSSIBLE. STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH WEDNESDAY MORNING WITH POSSIBLE STORM FORCE WINDS ON TUESDAY. * SEAS: SEAS WILL BUILD TO 10 FT LATE TONIGHT AND RISE TO NEAR 15 FT BY MONDAY AFTERNOON...WITH POSSIBLE FURTHER RISES TO THE LOW 20S TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HTTP://WWW.WEATHER.GOV/PORTLAND
434 WHUS76 KPQR 202236 MWWPQR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 236 PM PST SUN NOV 20 2011 PZZ250-255-270-275-210645- /O.UPG.KPQR.GL.A.0021.111121T1200Z-111123T1800Z/ /O.NEW.KPQR.GL.W.0037.111121T0900Z-111123T0600Z/ COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 236 PM PST SUN NOV 20 2011 ...GALE WARNING IN EFFECT FROM 1 AM MONDAY TO 10 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 AM MONDAY TO 10 PM PST TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTH WINDS WILL INCREASE EARLY MONDAY MORNING TO 35 TO 40 KT. STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH TUESDAY WITH POSSIBLE STORM FORCE WINDS ON TUESDAY. * SEAS: SEAS WILL BUILD TO 10 FT LATE TONIGHT AND RISE TO NEAR 15 FT BY MONDAY MORNING...WITH POSSIBLE FURTHER RISES TO THE LOW 20S TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ210-210645- /O.NEW.KPQR.RB.Y.0198.111121T0600Z-111121T1000Z/ /O.NEW.KPQR.RB.Y.0199.111121T1900Z-111121T2300Z/ COLUMBIA RIVER BAR- 236 PM PST SUN NOV 20 2011 ...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT FROM 10 PM THIS EVENING TO 2 AM PST MONDAY... ...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT FROM 11 AM TO 3 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A SMALL CRAFT ADVISORY FOR ROUGH BAR...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 2 AM PST MONDAY. A SMALL CRAFT ADVISORY FOR ROUGH BAR HAS ALSO BEEN ISSUED FROM 11 AM TO 3 PM PST MONDAY. * IN THE MAIN CHANNEL... * GENERAL SEAS: COMBINED SEAS 8 FT. * FIRST EBB: SEAS BUILD TEMPORARILY TO 10 FT WITH BREAKERS LIKELY DURING THE EBB CURRENT AROUND 1230 AM TONIGHT. * SECOND EBB: SEAS BUILD TEMPORARILY TO 14 FT WITH BREAKERS DURING THE STRONG EBB CURRENT AROUND 115 PM MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ HTTP://WWW.WEATHER.GOV/PORTLAND
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this gale watch went out at Nov 19, 9:02 AM PST, 5 hours 28 minutes earlier.
Area forecast discussion, Nov 19, 9:02 AM PST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
902 AM PST SAT NOV 19 2011
.SYNOPSIS...SHOWERS WILL DECREASE THROUGHOUT THE DAY TODAY AS LOW
PRESSURE OFFSHORE DIGS SOUTHEAST INTO CALIFORNIA. WEAK HIGH PRESSURE
WILL BUILD ACROSS THE DISTRICT TONIGHT...RESULTING IN A BREAK FROM
THE PRECIPITATION THROUGH SUNDAY BUT POSSIBLY SOME VALLEY FOG AND
FROSTY CONDITIONS DURING THE NIGHT AND MORNING HOURS. THE OVERALL
WEATHER PATTERN IS THEN EXPECTED TO BECOME MUCH MORE ACTIVE DURING
THE UPCOMING WEEK...WITH A SERIES OF STRONG LOW PRESSURE SYSTEMS
EXPECTED TO BRUSH THE PACIFIC NORTHWEST. THE RESULT WILL LIKELY BE
PERIODS OF LOCALLY HEAVY RAIN AND STRONG WINDS ALONG THE COAST...
POSSIBLY INLAND AS WELL.
&&
.SHORT TERM...RADAR AND AREA WEBCAMS INDICATE SHOWERS ARE DECREASING
ACROSS THE DISTRICT THIS MORNING...WITH SNOW SHOWERS BECOMING
SOMEWHAT LESS WIDESPREAD IN THE CASCADES. SNOW TOTALS IN THE CASCADES
HAVE BEEN IMPRESSIVE WITH WIDESPREAD TOTALS OF 1-2 FEET OVER THE PAST
COUPLE DAYS. THE COLD UPPER LOW WHICH HAS BROUGHT THE SHOWERY WEATHER
AND LOW SNOW LEVELS THE PAST FEW DAYS IS WEAKENING...OPENING UP INTO
A TROUGH AND MOVING INTO MONTANA. MEANWHILE A VIGOROUS LOW PRESSURE
SYSTEM ABOUT 300 MILES OFF THE SOUTHERN OREGON COAST IS DIGGING
SOUTHEAST TOWARD CALIFORNIA... LIKELY PLAYING LITTLE FACTOR IN THE
WEATHER FOR WASHINGTON AND NORTHERN OREGON.
A WEAK RIDGE OF HIGH PRESSURE BUILDS ACROSS WASHINGTON AND NORTHERN
OREGON TONIGHT...POSSIBLY LEADING TO SOME CLEARING FOR OUR NORTHERN
ZONES. TEMPS SHOULD HAVE NO PROBLEM FALLING INTO THE 20S WHERE SKIES
CLEAR...LEADING TO SOME FROSTY CONDITIONS WITH SOME AREAS OF FOG. AS
A RESULT ROADWAYS WHICH REMAIN WET INTO THIS EVENING MAY TURN ICY AND
SLICK OVERNIGHT. AFTER SOME MORNING FOG...SUNDAY WILL BE MOSTLY DRY
AS WE REMAIN IN BETWEEN SYSTEMS.
A SIGNIFICANT PATTERN CHANGE WILL START TO DEVELOP SUNDAY NIGHT AS A
FRONTAL SYSTEM APPROACHES FROM THE WEST...BRINGING WITH IT SOME
SUBTROPICAL MOISTURE. THIS WILL EVENTUALLY LEAD TO A SIGNIFICANT
WARMUP WITH SNOW LEVELS GRADUALLY RISING ABOVE THE CASCADE PASSES.
HOWEVER...DEPENDING ON WHEN PRECIPITATION STARTS MONDAY...THERE MAY
BE A BRIEF PERIOD OF SNOW OR MIXED PRECIPITATION IN THE HOOD RIVER
VALLEY. STRONG WARM ADVECTION ALOFT WILL EVENTUALLY SCOUR OUT THE LOW
LEVEL COLD AIR...WITH SNOW LEVELS LIKELY JUMPING TO AROUND 4000-5000
FT BY MONDAY EVENING. MODELS SHOW DECENT AGREEMENT ON THIS FIRST
FRONT STALLING SOMEWHERE OVER WA/OR...WITH A SERIES OF POTENT LOW
PRESSURE SYSTEMS TRAVELLING ALONG THE FRONT INTO TUE AND POSSIBLY
WED. WILL NEED TO MONITOR THIS CLOSELY FOR HEAVY RAIN POTENTIAL...
ESPECIALLY IN THE COAST RANGE...AS WELL AS THE THREAT OF STRONG
WINDS ALONG THE COAST...AND POSSIBLY INLAND DEPENDING ON THE
ORIENTATION AND POSITION OF THE FRONT. WEAGLE
.LONG TERM...NO CHANGES...PREVIOUS DISCUSSION FOLLOWS...MEAN UPPER
TROUGH POSITION SHIFTS CLOSER TO THE PACIFIC NORTHWEST IN THE
EXTENDED. THIS WILL BRING AN ACTIVE WEATHER PATTERN THROUGH MOST OF
THE WEEK WITH MILD BUT WET WEATHER. STRONG WINDS ARE POSSIBLE ON THE
COAST AS WELL ESPECIALLY MON AND TUE TIME FRAME. GFS...EC...AND GEM
OVERALL IN GOOD AGREEMENT WITH GENERAL PATTERN THROUGH MID WEEK...SO
IT IS DIFFICULT TO PICK A PREFERRED MODEL. A TROUGH DIGS IN BETWEEN
130 AND 140W EARLY IN THE WEEK...WITH A FRONT STALLING IN THE SW FLOW
AHEAD OF THE TROUGH. DETAILS HOWEVER ARE CRITICAL TO THIS PATTERN AS
GFS HOLDS THE FRONT A LITTLE FURTHER W THAN THE ECMWF OR GEM. GFS
WOULD SUGGEST A MOSTLY DRY FEW DAYS INLAND BUT WET AT THE COAST...
WHILE OTHER MODELS SUGGEST MUCH HIGHER POPS IN STORE WITH A LITTLE
COOLER TEMPS. WITHOUT A GOOD REASON TO LEAN ON ONE MODEL OVER THE
OTHER...WILL GO WITH A BLEND OF THE MODELS.
LATER IN THE WEEK MODELS DIVERGE SOME ONCE THE E PAC TROUGH MOVES
INLAND. GENERALLY LOOKS LIKE AN ACTIVE PATTERN CONTINUES IN THE
SECOND HALF OF THE WEEK WITH THE EXCEPTION OF THE RIDGE SEEN IN THE
GEM. WILL LEAN TOWARDS THE WETTER SIDE OF CLIMATOLOGY THU AND FRI.
&&
.AVIATION...LOW PRES ALONG THE OREGON COAST THIS MORNING KEEPING
OCCASIONAL MVFR CONDITIONS IN SHOWERS OVER THE AREA. SHOWERS WILL
DIMINISH THIS MORNING WITH VFR CONDITIONS BECOMING MORE PREVALENT BY
MID MORNING. AS THE LOW TRAVELS SOUTH ALONG THE COAST SURFACE FLOW
SWITCHES TO OFFSHORE AND CLEARS THE CLOUDS OUT SOMEWHAT BY THIS
AFTERNOON. CLEAR SKIES AND LIGHT NORTHERLY FLOW WILL PROMOTE THE
DEVELOPMENT OF THICK FOG LATER TONIGHT WITH POSSIBLE IFR CONDITIONS
BY SUN MORNING.
KPDX AND APPROACHES...VFR WITH OCCASIONAL MVFR CONDITIONS IN SHOWERS
THIS MORNING. BECOMING MOSTLY VFR WITH SHOWERS DIMINISHING BY
MIDDAY. POSSIBLE IFR CONDITIONS IN FOG DEVELOPING AFTER MIDNIGHT
TONIGHT.
&&
.MARINE...SEAS 11 TO 12 FT TODAY...WILL FALL BELOW 10 FT TONIGHT.
WINDS WILL REMAIN BELOW SMALL CRAFT THROUGH SUNDAY. GALE FORCE WINDS
WILL DEVELOP AGAIN ON MONDAY AS THE NEXT LOW PRESSURE SYSTEM
APPROACHES THE COASTAL WATERS. THERE IS POTENTIAL FOR A VERY STRONG
STORM TUE WITH SOLID STORM FORCE WINDS AND SEAS BUILDING IN THE 20
PLUS FOOT RANGE.
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
PZ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM PST THIS
EVENING FOR COASTAL WATERS FROM CAPE SHOALWATER WA TO FLORENCE
OR OUT 60 NM.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL 1 PM
PST THIS AFTERNOON.
&&
MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Nov 19, 5:13 AM PST, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 513 AM PST SAT NOV 19 2011 ORZ003>014-WAZ019-020-022-023-039-040-201615- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA- GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY- SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE- NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES- CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY- UPPER HOOD RIVER VALLEY-SOUTH WASHINGTON CASCADES-WILLAPA HILLS-I- 5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA- SOUTH WASHINGTON CASCADE FOOTHILLS- 513 AM PST SAT NOV 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY. ORZ001-002-PZZ210-WAZ021-201615- NORTH OREGON COAST-CENTRAL OREGON COAST-COLUMBIA RIVER BAR- SOUTH WASHINGTON COAST- 513 AM PST SAT NOV 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON...NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HIGH WINDS POSSIBLE MONDAY AND AGAIN TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY. PZZ250-255-270-275-201615- COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 513 AM PST SAT NOV 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GALE TO STORM FORCE WINDS POSSIBLE AT TIMES MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY.
The office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 2:30 PM PST | Small Craft Advisory for Rough Bar | PQR | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.